Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 203, NWS Jackson, KY

August 1, 2012Knott County, Letcher County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 1, 2012, 3:17 PM EDT for Knott County, Letcher County, Kentucky. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2012, 3:17 PM EDT (19:17 UTC)
Expired
Aug 1, 2012, 4:00 PM EDT
In force
43 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Knott County, KY, Letcher County, KY

The radar

The Jackson,KY radar (KJKL), 53 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 3:25 PM EDTHAIL 0.882 Ese Hindman, KY
Aug 1, 3:50 PM EDTHAIL 1Littcarr, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 935 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
935 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WUUS53 KJKL 011917
SVRJKL
KYC119-133-012000-
/O.NEW.KJKL.SV.W.0203.120801T1917Z-120801T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
317 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  NORTH CENTRAL LETCHER COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 400 PM EDT

* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HINDMAN...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GARNER...AMBURGEY...LARKSLANE...BRINKLEY...IVIS...MALLIE...CODY...
  CARR CREEK...PIPPA PASSES...DIRK...LITTCARR...HOLLYBUSH...SPIDER...
  REDFOX...BATH...PINE TOP...DREW...NEALY...CARBON GLOW AND AMELIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3723 8270 3714 8293 3734 8307 3742 8292
TIME...MOT...LOC 1918Z 303DEG 15KT 3733 8297
WIND...HAIL 60MPH 1.00IN

$$

GEOGERIAN
2 follow-up statements
018 
WWUS53 KJKL 011926
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT WED AUG 1 2012

KYC119-133-012000-
/O.CON.KJKL.SV.W.0203.000000T0000Z-120801T2000Z/
KNOTT KY-LETCHER KY-
326 PM EDT WED AUG 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LETCHER AND SOUTHERN KNOTT COUNTIES UNTIL 400 PM EDT...

AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HINDMAN...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEBURN...GARNER...AMBURGEY...LARKSLANE...BRINKLEY...IVIS...
  MALLIE...CODY...CARR CREEK...PIPPA PASSES...DIRK...LITTCARR...
  HOLLYBUSH...SPIDER...REDFOX...BATH...PINE TOP...DREW...CARBON GLOW
  AND NEALY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3723 8270 3714 8293 3734 8307 3742 8292
TIME...MOT...LOC 1926Z 303DEG 15KT 3732 8299
WIND...HAIL 60MPH 1.00IN

$$

GEOGERIAN
772 
WWUS53 KJKL 011959
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EDT WED AUG 1 2012

KYC119-133-012009-
/O.EXP.KJKL.SV.W.0203.000000T0000Z-120801T2000Z/
KNOTT KY-LETCHER KY-
359 PM EDT WED AUG 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LETCHER AND
SOUTHERN KNOTT COUNTIES WILL EXPIRE AT 400 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

LAT...LON 3723 8270 3714 8293 3734 8307 3742 8292
TIME...MOT...LOC 1959Z 303DEG 15KT 3724 8285

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:51 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 1, 1:51 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
151 PM EDT WED AUG 1 2012

.UPDATE...
ISSUED AT 150 PM EDT WED AUG 1 2012

FRESHENED UP THE TEMPERATURE AND DEW POINT TRENDS TO BETTER MATCH THE
CURRENT OBSERVATIONAL TRENDS. OTHERWISE...NO UPDATE IS PLANNED.

UPDATE ISSUED AT 1057 AM EDT WED AUG 1 2012

MORNING CONVECTION DIMINISHED BETWEEN 9 AND 10 AM...AS SCHEDULED.
TEMPERATURES CAME IN COOLER THIS MORNING COMPARED TO TUESDAY
MORNING...AND THIS HAS HAMPERED THE DIURNAL RISE SO FAR. HAVE LOWERED
THE HIGHS A TOUCH TO ACCOUNT FOR THIS TREND...BUT GENERALLY MOST
LOCATIONS WILL STILL SEE AROUND 90. A WEAK STATIONARY FRONT REMAINS
DRAPED FROM JUST SOUTH OF A LINE FROM KEVV...TO KSDF...TO KILN.
ANOTHER SHORT WAVE TROUGH...CURRENTLY MOVING SOUTHEAST ACROSS INDIANA
WILL ALSO MOVE INTO EASTERN KENTUCKY THIS AFTERNOON. GIVEN THESE TWO
FEATURES...HAVE GONE AHEAD AND INCLUDED SLIGHT CHANCE POPS FOR ALL.
THE HRRR HAS BEEN GENERATING SOME CONVECTION ACROSS MOST OF THE
AREA...ALTHOUGH THE 06 AND 12Z NAM RUNS HAVE REMAINED DRY. THE
FORECAST SOUNDINGS HAVE TRENDED A BIT WEAKER WITH THE CAP THIS
AFTERNOON...AND THERE IS PLENTY OF DRY AIR ALOFT...WITH MUCH LOWER
WET-BULB ZERO HEIGHTS TODAY. WILL HAVE TO WATCH FOR A FEW PULSERS
THAT CAN TAKE ADVANTAGE OF THIS ENVIRONMENT.

UPDATE ISSUED AT 750 AM EDT WED AUG 1 2012

UPDATED THE GRIDS...MINORLY...TO BETTER REFLECT POPS EARLY THIS
MORNING. ALSO TWEAKED SKY...T AND TD GRIDS FOR CURRENT OBS AND
TRENDS. UPDATES HAVE BEEN SENT TO NDFD AND THE WEB.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 335 AM EDT WED AUG 1 2012

06Z SFC ANALYSIS SHOWS A WEAK AREA OF LOW PRESSURE LAYING ACROSS THE
NORTHWEST PORTION OF EASTERN KENTUCKY...RELATED TO A MINOR COLD FRONT
THAT IS PASSING THROUGH THE AREA EARLY THIS MORNING. THIS HAS JUST
RECENTLY HELPED TO TRIGGER A FEW CELLS OF CONVECTION IN THE WESTERN
PARTS OF THE CUMBERLAND VALLEY...DRIFTING SOUTHEAST INTO THE
SOUTHERN INTERSTATE 75 CORRIDOR. ON SATELLITE...THE CLOUDS HAVE
INCREASED DURING THE PAST COUPLE OF HOURS IN RESPONSE TO THE
BOUNDARY AND SOME ENERGY PASSING THROUGH AT MID LEVELS. THE CLOUDS
WILL HELP TO LIMIT ANY FURTHER DROP IN TEMPERATURES THROUGH THE REST
OF THE NIGHT. AS IT STANDS...A MINOR RIDGE TO VALLEY TEMPERATURE
SPLIT ON THE ORDER OF ABOUT 5 DEGREES EXISTS OUT THERE...MAINLY IN
THE NORTHEAST AS OF 3 AM EDT. LOW DEW POINT DEPRESSIONS ARE ALSO
FOUND IN THE VALLEYS AND ANY PLACE THAT MANAGE TO STAY MOSTLY CLEAR
CAN EXPECT PATCHY FOG IN THE VALLEYS TOWARD DAWN...POSSIBLY DENSE IN
LOCATIONS CLOSER TO THE VIRGINIA BORDER THAT SAW SOME DECENT RAINS ON
TUESDAY AFTERNOON.

THE MODELS ARE IN PRETTY GOOD AGREEMENT ALOFT WITH THE MAIN FEATURES
AFFECTING THE SHORT TERM FORECAST. THEY AGREE THAT STRONG RIDGING
WILL REMAIN PARKED OFF TO THE SOUTHWEST OF THE AREA...IN NORTHERN
TEXAS...AND THAT THE EASTERN THIRD OF THE NATION WILL BE IN BROAD
TROUGHING...DOWNSTREAM OF THE RIDGE. LOCALLY...EAST KENTUCKY WILL BE
UNDER THE INFLUENCE OF NORTHWEST FLOW WITH A COUPLE OF WEAK
SHORTWAVES PASSING OVERHEAD INTO THURSDAY. ONE OF THESE WAVES IS
PASSING THIS MORNING AND IS PARTIALLY RESPONSIBLE FOR THE CURRENT
CONVECTION IMPACTING OUR WESTERNMOST COUNTIES. THE NEXT WILL COME
THROUGH THIS EVENING AND SHOULD BRING AN UPTICK IN CONVECTIVE
POTENTIAL TO THE AREA...THOUGH ITS BEST INFLUENCE WILL LIKELY BE FELT
FURTHER TO THE EAST. TOWARD THE END OF THE PERIOD...THE PATTERN
BECOMES MORE ZONAL AS THE EASTERN TROUGH STARTS TO FLATTEN OUT AND
THE WESTERN RIDGE SHIFTS SOUTH. GIVEN THE MODEL SIMILARITIES HAVE
FOLLOWED A BLENDED SOLUTION WITH A STRONG LEAN TOWARD THE HIGHER
RESOLUTION NAM12 OUTSIDE OF THE NEXT 12 HOURS...WHEN THE HRRR IS
PREFERRED.

SENSIBLE WEATHER WILL FEATURE THE CURRENT CONVECTION WINDING DOWN
LATER THIS MORNING IN THE SOUTH WITH BUILDING INSTABILITY POSSIBLY
HELPING TO KICK OFF SOME MORE IN THE FAR EAST LATER IN THE
AFTERNOON...SIMILAR TO WHAT OCCURRED ON TUESDAY. THIS SHOULD BE THE
LAST THREAT OF CONVECTION THROUGH THE SHORT TERM...THOUGH...AS
LIMITED UPPER LEVEL SUPPORT AND WEAK SFC HIGH PRESSURE WILL LIKELY
SUPPRESS CONVECTION AFTER 00Z TONIGHT. AS SUCH...WE CAN EXPECT
ANOTHER WARM AND HUMID COUPLE OF DAYS WITH HEAT INDICES MAXING OUT
BETWEEN 95 AND 100 DEGREES EACH AFTERNOON. WILL MENTION THIS IN THE
FORTHCOMING HWO. AT NIGHT...PATCHY VALLEY FOG WILL BE THE NORM WITH A
SMALL RIDGE TO VALLEY TEMPERATURE SPLIT EACH NIGHT AS TEMPERATURES
AND DEWPOINTS KEEP A MUGGINESS IN THE AIR...AND PATCHY FOG IN THE
VALLEYS TOWARD DAWN.

FOLLOWED A BLEND OF PERSISTENCE...EXISTING GRIDS...AND THE LATEST
MET GUIDANCE FOR TEMPERATURES THROUGH THE SHORT TERM. AS FOR POPS...
ENDED UP JUST ON THE HIGH SIDE OF GUIDANCE TODAY AND IN LINE WITH IT
FOR TONIGHT AND THURSDAY.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 355 AM EDT WED AUG 1 2012

OVERALL...THE LONG TERM LOOKS TO BE UNSETTLED WITH QUITE A BIT OF
RAIN POTENTIAL OVER THE PERIOD. A BERMUDA HIGH IS EXPECTED TO BE
STRENGTHENING OVER THE ERN U.S. WHILE AN AREA OF LOW PRESSURE GAINS
MOMENTUM OVER CANADIAN PRAIRIES BENEATH A RELATIVELY ZONAL FLOW
ALOFT OVER THE OHIO VALLEY TO START THE PERIOD. RETURN FLOW IS
EXPECTED TO BE UNDER WAY BY FRIDAY...USHERING AMPLE MOISTURE BACK
INTO THE REGION WITH PWATS PROGGED TO BE AROUND 2 INCHES FROM LATE
FRIDAY THROUGH SUNDAY AFTERNOON.

GUIDANCE CONTINUES TO POINT TOWARDS A COUPLE OF SHORT WAVES SKIRTING
THE AREA AROUND THE FRIDAY/SATURDAY TIME FRAME. THE LATEST GFS ALONG
WITH THE GEM ARE STILL ADVERTISING A RATHER POTENT WAVE REACHING THE
TN VALLEY ON FRIDAY IN CONJUNCTION WITH MODEST ISENTROPIC LIFT AT
H85 OVER ERN KY DURING THE AFTERNOON. STILL NOT CONFIDENT ENOUGH TO
GO HIGHER THAN CHANCE AT THIS POINT BUT ANOTHER ROUND OF OFFERINGS
WITH THE SAME SOLUTIONS SHOULD WARRANT A BUMP UP TO LIKELY POPS FOR
AT LEAST PART OF THE CWA ON FRIDAY. SATURDAY IS LOOKING SIMILAR TO
FRIDAY...THOUGH WITH LESS IN THE WAY OF SHORT WAVE TRIGGERS...BUT
ATTAINABLE FCST CONVECTIVE TEMPS IN THE LOWER 80S ALONG WITH ANY
REMNANT BOUNDARIES FROM FRIDAY MAY BE ENOUGH TO GET THINGS GOING
BEFORE OUTFLOW PROCESSES TAKE OVER.

FOCUS THEN SHIFTS TO AN ALBERTA CLIPPER SYSTEM MOVING THROUGH THE
UPPER MIDWEST AND INTO THE GREAT LAKES ON SUNDAY. THE MODELS
CONTINUE TO COME INTO BETTER ALIGNMENT WITH THE TIMING OF THE SYSTEM
OVERALL. FORCING ASSOCIATED WITH THE COLD FRONT LOOKS TO BEGIN
APPROACHING THE AREA ON SUNDAY WITH SHOWERS AND THUNDERSTORMS
OVERSPREADING THE AREA DURING THE AFTERNOON AND EVENING BEFORE UPPER
LEVEL SUPPORT ARRIVES SUNDAY NIGHT INTO MONDAY. MODELS STILL SUGGEST
THE FRONT STALLING OVER THE AREA ON MONDAY AND DESPITE WHAT SHOULD
BE DIMINISHING MOISTURE BY THAT POINT...WILL KEEP CHANCE POPS FOR
MONDAY TO ACCOUNT FOR MODELS TENDENCIES TO BE A LITTLE FAST IN
MOVING THINGS OUT TOO QUICKLY THIS FAR OUT.

GIVEN THE INCREASING AGREEMENT AMONG THE MODELS...STAYED FAIRLY
CLOSE TO THE CONSENSUS NUMBERS FOR TEMPS THROUGHOUT THE PERIOD. THIS
RESULTED IN HIGHS ON FRIDAY AND SATURDAY RUNNING ABOVE NORMAL
BEFORE SLIDING BACK TOWARDS CLIMO FROM SUNDAY ONWARD. AFTER A MODEST
RIDGE/VALLEY SPLIT THURSDAY NIGHT...LOWS LOOK TO REMAIN WITHIN REACH
OF NORMAL THROUGHOUT THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 150 PM EDT WED AUG 1 2012

EXPECT SOME ISOLATED CONVECTION TO POP UP THROUGH THE REST OF THIS
AFTERNOON BEFORE DISSIPATING BY DUSK. ANY STORMS WILL BRING IFR
CONDITIONS OR WORSE...BUT GENERALLY LESS THAN 15 MINUTES OVER A GIVEN
LOCATION. GIVEN THE ISOLATED COVERAGE...WILL CONTINUE TO NOT MENTION
THESE AT THE TAF SITES.  FOG WILL LIKELY FORM IN THE VALLEYS
TONIGHT...AND HAVE INCLUDED TEMPORARY IFR CONDITIONS FOR LOZ AND
SME...OTHERWISE VFR CONDITIONS WILL PREVAIL THE MAJORITY OF THE TIME
THROUGH THE PERIOD. WEST WINDS BETWEEN 5 AND 10 KTS WILL BECOME
LIGHT AND VARIABLE BY DUSK.

STRAY CONVECTION CONTINUES TO SPARSELY AFFECT THE AREA EARLY THIS
MORNING. THIS SHOULD CLEAR UP BY 14Z. OTHERWISE...VFR CONDITIONS WILL
DOMINATE THROUGH THE PERIOD. EXPECT TO SEE SOME PATCHY DENSE VALLEY
FOG LATE TONIGHT AND INTO EARLY THURSDAY MORNING...BUT THE MAIN TAF
SITES SHOULD REMAIN CLEAR. OUTSIDE OF ANY STRAY THUNDERSTORMS
TODAY...THE WINDS WILL BE LIGHT AND VARIABLE THROUGH THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GEOGERIAN
SHORT TERM...GREIF
LONG TERM....MB
AVIATION...GEOGERIAN
Hazardous weather outlook, Aug 1, 11:03 AM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1103 AM EDT WED AUG 1 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1103 AM EDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. A FEW STORMS MAY
APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WIND BEING THE
BIGGEST THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDICES ON THURSDAY AND FRIDAY WILL TOP OUT BETWEEN 95 AND 100
DEGREES.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM FRIDAY THROUGH MONDAY.
THE STORMS ON FRIDAY...SATURDAY...AND SUNDAY COULD PRODUCE LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF/GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:43 PM EDTSevere Thunderstorm WarningJKLMartin62 min
Aug 1, 4:12 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher18 min
Aug 1, 4:17 PM EDTSevere Thunderstorm WarningJKLBell13 min
Aug 1, 4:21 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher39 min
Aug 1, 4:40 PM EDTSevere Thunderstorm WarningJKLKnott, Perry35 min
Aug 1, 4:43 PM EDTSevere Thunderstorm WarningJKLMartin, Pike47 min
Aug 1, 5:17 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry43 min
Aug 1, 5:41 PM EDTAreal Flood AdvisoryJKLPike79 min
Aug 1, 5:45 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry30 min
Aug 1, 5:47 PM EDTAreal Flood AdvisoryJKLHarlan, Letcher, Perry103 min
Aug 1, 6:31 PM EDTAreal Flood AdvisoryJKLLetcher, Perry89 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.